Alert archive / Indiana / Flash Flood Warnings in 2001
Flash Flood Warning 20, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Sep 7, 2001, 5:46 PM CDT for Spencer County, Indiana. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2001, 5:46 PM CDT (22:46 UTC)
- Expired
- Sep 7, 2001, 7:45 PM CDT
- In force
- 119 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Spencer County, IN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1076 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 072252 FFWPAH INC147-080045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 546 PM CDT FRI SEP 7 2001 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN SPENCER COUNTY IN SOUTHWEST INDIANA * UNTIL 745 PM CDT * AT 546 PM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS WITH VERY HEAVY RAINS OVER MUCH OF SPENCER COUNTY. RAINFALL AMOUNTS FROM 2 TO 3 INCHES AN HOUR HAVE BEEN REPORTED WITH THESE STORMS. MORE THUNDERSTORMS WILL MOVE INTO THE AREA DURING THE NEXT HOUR OR SO. * EXTENSIVE STREET FLOODING CAN BE EXPECTED FROM THE HEAVY RAINS... AND SOME CREEKS AND STREAMS WILL QUICKLY FLOOD. * LOCATIONS IN THE WARNING INCLUDE... DALE SANTA CLAUS ROCKPORT DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 2:15 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Sep 7, 2:15 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 215 PM CDT FRI SEP 7 2001 MAIN FORECAST CHALLENGE THIS PACKAGE IS TIMING OF APPROCHING FRONT AND ASSOC POPS. 12Z MODEL RUNS STILL INDICATE A SLOWER TREND WITH THE APPROACHING SYSTEM...BRINGING IT THROUGH SUNDAY AND SUNDAY NIGHT INSTEAD OF ON SATURDAY. THE PRIMARY REASON FOR THIS DIFFERENCE IS A CHANGE IN THE UPPER-LEVEL PATTERN. THE UPPER-RIDGE OVER THE EAST COAST HAS PROVED TO BE TOUGHER THAN EXPECTED AND IS FORCING ENERGY ROTATING THROUGH THE DEVELOPING CENTRAL U.S. TROUGH TO TAKE MORE OF A NORTHERLY PATH. THIS PATH WILL GENERALLY TAKE THIS SYSTEM (SFC/UPPER LOWS) TO THE WEST OF THE FORECAST AREA THROUGH SATURDAY NIGHT. MODELS VERY DIFFERENT IN THEIR TIMING OF THE FRONTAL PASSAGE. WILL COMPROMISE BETWEEN AVN/ETA SOLUTIONS FOR TIMING OF FROPA AND POPS. AROUND MIDDAY SUNDAY THE FRONT BEGINS ITS SLOW TREK ACROSS OUR CWA CAUSING THE DEVELOPMENT OF WIDESPREAD PRECIPITATION. IN THE MEANTIME...WITH LACK OF DYNAMICS FEEL THAT ONGOING CONVECTION WILL BE MAINLY DIURNAL IN NATURE SO WILL ONLY MENTION EVENING RW/TRW TONIGHT. PRECIPITABLE WATER VALUES STILL PUSHING 2 INCHES SO LOCALLY HEAVY DOWNPOURS A GOOD BET BUT DECENT MOVEMENT OF STORMS SHOULD PREVENT ANY SIGNIFICANT FLOODING PROBLEMS. ON SATURDAY THE AVN ROTATES A SHORT-WAVE TROUGH AND SURFACE LOW PRESSURE CENTER QUICKLY INTO WISCONSIN...WHILE THE WESTERN END OF THE SURFACE TROUGH BEGINS TO SLOW DOWN DUE TO A SECONDARY SHORT WAVE DIGGING SE TOWARD THE BASE OF THE MAIN UPPER TROUGH. AT THE SAME TIME THE UPPER FLOW BECOMES MORE PARALLEL TO THE SURFACE FRONT WHICH ALSO SLOWS DOWN ITS FORWARD PROGRESS. NEITHER MODEL CRANKING OUT MUCH QPF ON SATURDAY DUE TO DISTANCE FROM SFC/UPPER LOWS AND SCATTERED NATURE OF RW/TRW. BEYOND 48 HOURS THE COMBINATION OF COLD AIR ALOFT AND JET DYNAMICS DEEPEN THE UPPER LOW AND CLOSE IT OFF BY 60 HOURS. THIS WILL ONLY SERVE TO DEEPEN THE ASSOCIATED SURFACE LOW AND FURTHER SLOW DOWN THE MOVEMENT OF THE FRONT. GIVEN ALL OF THIS...THE FRONT SHOULD MAKE IT TO OUR WESTERN BORDER AROUND MIDDAY SUNDAY AND CLEAR THE EASTERN SECTIONS AROUND MIDDAY MONDAY. AS A RESULT...WILL KEEP LIKELY POPS ON SUNDAY AND WILL END PRECIP ON MONDAY FROM WEST TO EAST. IN THE WAKE OF THIS SYSTEM HIGH PRESSURE AT THE SURFACE AND ALOFT WILL DOMINATE THROUGH THE END OF NEXT WEEK. HIGHS HAVE BEEN RUNNING A FEW DEGREES ABOVE THE WARMEST GUIDANCE... SO WILL GENERALLY STAY AT OR A BIT ABOVE WARMEST GUIDANCE FOR HIGHS AND LOWS THROUGHOUT THE FORECAST. .PAH...NONE. JAP
In the hours before
Local storm report, Sep 7, 1:14 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
114 PM CDT FRI SEP 07 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1215 PM 5S VIENNA IL WIND DAMAGE
09/07/01 JOHNSON A FEW TREES AND
POWERLINES DOWN. REPORTED
BY JOHNSON COUNTY
SHERIFFS OFFICELocal storm report, Sep 7, 3:21 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
321 PM CDT FRI SEP 07 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM SHAWNEETOWN IL WIND DAMAGE
09/07/01 GALLATIN ROOFS COMPLETELY TORN OFF
OF THREE BUSINESSES.
NUMEROUS TREES AND POWER
LINES DOWN. REPORTED BY
SALINE COUNTY SHERIFFS
OFFICE.Special weather statement, Sep 7, 4:43 PM CDT, 1 hour 3 minutes before
INZ086-072215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 443 PM CDT FRI SEP 7 2001 ...STRONG THUNDERSTORMS MOVING INTO THE EVANSVILLE METRO AREA... STRONG THUNDERSTORMS WITH VERY HEAVY RAIN AND WIND GUSTS FROM 40 TO 50 MPH CAN BE EXPECTED IN THE EVANSVILLE MERTO AREA THROUGH 515 PM. AT 445 PM...DOPPLER RADAR INDICATED TWO CLUSTERS OF THUNDERSTORMS MERGING JUST SOUTH OF THE OHIO RIVER. THE AREA OF STORMS WAS MOVING NORTHEAST AT AROUND 35 MPH. IN ADDITION TO THE STRONG WINDS... TORRENTIAL RAINS ON THE ORDER OF 1 TO 2 INCHES AN HOUR CAN BE EXPECTED...ALONG WITH FREQUENT DEADLY LIGHTNING. THE STRONGEST STORMS SHOULD PASS NORTH OF THE AREA BY 515 PM OR 530 PM. MEFFERT
Local storm report, Sep 7, 4:55 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
455 PM CDT FRI SEP 07 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0325 PM STONEFORT IL WIND DAMAGE
09/07/01 SALINE A FEW TREES DOWN.
REPORTED BY SALINE COUNTY
SHERIFFS OFFICE
0340 PM TEXAS CITY IL WIND DAMAGE
09/07/01 SALINE A FEW TREES DOWN.
REPORTED BY SALINE COUNTY
SHERIFFS OFFICE
0430 PM CLINTON KY WIND DAMAGE
09/07/01 HICKMAN A FEW TREES DOWN.
REPORTED BY HICKMAN
COUNTY SHERIFFS OFFICESpecial weather statement, Sep 7, 5:10 PM CDT, 36 minutes before
INZ082-086>088-072245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 510 PM CDT FRI SEP 7 2001 ...STRONG THUNDERSTORMS MOVING ACROSS EXTREME SOUTHERN INDIANA... STRONG THUNDERSTORMS WITH VERY HEAVY RAIN AND WIND GUSTS FROM 40 TO 50 MPH CAN BE EXPECTED THROUGH 545 PM. AT 507 PM...DOPPLER RADAR INDICATED SEVERAL CLUSTERS OF THUNDERSTORMS MERGING JUST NORTH OF THE OHIO RIVER. THE AREA OF STORMS WAS MOVING NORTHEAST AT AROUND 35 MPH. BOONVILLE...HATFIELD AND DALE ARE ALL IN THE PATH OF THESE STORMS. IN ADDITION TO THE STRONG WINDS...TORRENTIAL RAINS ON THE ORDER OF 2 INCHES AN HOUR CAN BE EXPECTED...ALONG WITH FREQUENT DEADLY LIGHTNING. THE STRONGEST STORMS SHOULD PASS NORTH OF THE AREA BY 545 PM.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 5:37 PM CDT | Severe Thunderstorm Warning | PAH | Spencer | 33 min |
Nearby
Flash Flood Warnings in Indiana, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.